Alert archive / Kentucky / Tornado Warnings in 2019

Tornado Warning 60, NWS Paducah, KY

July 15, 2019Hopkins County, McLean County, Webster County, Kentucky

NWS Paducah, KY issued this tornado warning at Jul 15, 2019, 3:41 PM CDT for Hopkins County, McLean County, Webster County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2019, 3:41 PM CDT (20:41 UTC)
Expired
Jul 15, 2019, 4:15 PM CDT
In force
34 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Hopkins County, KY, McLean County, KY, Webster County, KY

The radar

The Ft Campbell radar (KHPX), 82 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 15, 3:00 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 15, 3:00 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
300 PM CDT Mon Jul 15 2019

.SHORT TERM...(Tonight through Wednesday night)
Issued at 259 PM CDT Mon Jul 15 2019

The remnants of Barry will continue to move northeast tonight as the
subtropical low becomes absorbed in the upper flow Tuesday and
begins to depart the region to our east Tuesday night and Wednesday.
In the meantime, given the healthy vertical wind profiles, the
limited instability could yield some strong to possibly severe
storms, including a small chance of a weak tornado or two. The most
favorable time would be late this afternoon/evening and again
Tuesday (some increase in instability over today) per the SPC Day 1
and Day 2 outlooks of a Marginal Risk of severe thunderstorms.

Regarding the heavy rain and flooding threat, rainfall amounts have
been mostly in the 1 to 3 inch range (just thus far have been over 3
inches reported at Poplar Bluff ASOS) within the Flash Flood Watch
area. While there was a general lull in rainfall this afternoon,
given the saturated ground and forecast for more rainfall
- albeit fairly modest (1 to 1.75 inches) - will maintain the Flash
Flood Watch for now.

Winds should continue to decline as Barry weakens further, however,
we could still see some gusts Tuesday AOA 20 mph, mainly E of the
Mississippi River. Also, will decrease POPs from west to east
steadily tomorrow night and Wednesday, although we may see a slight
diurnal increase in convection with daytime heating Wednesday.

.LONG TERM (Thursday through Monday)...
Issued at 259 PM CDT Mon Jul 15 2019

The medium range models/ensemble means were in good agreement that
an expansive, capping mid/upper level ridge will be in place over
the southern half of the CONUS in the extended period, with active
weather limited to the northern CONUS. Southwesterly low level flow
most of the time will tend to maintain oppressive conditions for the
PAH forecast area, with heat indices reaching 105 degrees every
afternoon from Thu through the weekend, at least. Highs are expected
to be generally in the lower half of the 90s, and the moisture in
the air will tend to slow the overnight cooling process, yielding
lows (and dewpoints) generally in the middle 70s. Heat headlines
will be needed.

There are some model (deterministic, ensemble means) indications
that the southern mid/upper level ridge will be suppressed somewhat
east of the MS River by northern stream shortwave energy by the end
of the extended period. This may change the temp profile enough to
allow widely scattered showers and tstms to develop across parts of
the region as early as Sun afternoon, but the probability of pcpn
should be slightly greater on Mon with the possible approach of a
surface cold front.
&&

.AVIATION...
Issued at 259 PM CDT Mon Jul 15 2019

SE Winds AOA 10 knots at KCGI and KPAH with gusts AOA 20 knots
will continually gradually lessen through this evening. Expect SE
winds only AOB 10 knots at KEVV and KOWB. Otherwise, visibilities
will be restricted to 4-6 miles in showers through the period
with temporary restrictions AOB 2 miles. Occasional MVFR ceilings
will be observed at KCGI annd KPAH with mostly VFR ceilings at
KMVN, KEVV and KOWB.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Tuesday evening for ILZ088-089-092>094.

MO...Flash Flood Watch through Tuesday evening for MOZ086-087-100-
     107>112-114.

IN...None.
KY...Flash Flood Watch through Tuesday evening for KYZ001>006.

&&

SHORT TERM...RLS
LONG TERM...DB
AVIATION...RLS
Hazardous weather outlook, Jul 15, 3:17 PM CDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
317 PM CDT Mon Jul 15 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-162030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
317 PM CDT Mon Jul 15 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Through Tonight

Heavy rainfall will remain possible tonight as scattered to
numerous showers and thunderstorms continue to spread north
across the region. The heaviest rainfall should be across
southeast Missouri, far west Kentucky and extreme southern
Illinois. See the latest Flash Flood Watch for more details.

A few strong to severe storms are possible this evening. The main
hazards with storms will be damaging winds and possibly brief
tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heavy rainfall will be possible again Tuesday. Rainfall totals in
the FLash Flood Watch area will range mostly from two to four
inches, with lesser amounts north and east of the Watch.

A few strong to severe storms are again possible Tuesday
into Tuesday evening. The main hazards with storms will be
damaging winds and possibly brief tornadoes.

A prolonged period of hazardous heat and humidity appears likely
late this week through the weekend. Afternoon heat indices of
105 degrees will be common from Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Please report heavy rainfall, flooding or isolated damaging winds
through Tuesday night.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:29 PM CDTSpecial Weather StatementPAHDaviess31 min
Jul 15, 4:35 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson25 min

Nearby

Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.